Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 120, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 13, 1998, 8:23 PM CDT for Giles County, Lawrence County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 1998, 8:23 PM CDT (01:23 UTC)
- Expired
- Aug 13, 1998, 10:55 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Giles County, TN, Lawrence County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1386 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 140123 FFWBNA TNC055-099-140355- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 823 PM CDT THU AUG 13 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... GILES COUNTY IN MIDDLE TENNESSEE LAWRENCE COUNTY IN MIDDLE TENNESSEE * UNTIL 1055 PM CDT * AT 819 PM CDT... LAWRENCE COUNTY EMA REPORTED THAT CREEKS AND STREAMS IN THE LAWRENCEBURG VICINITY WERE RISING RAPIDLY. A CLUSTER OF SLOW MOVING SHOWERS AND THUNDERSTORMS HAVE LIKELY DUMPED CLOSE TO 1.5 INCHES OF RAIN SINCE 730 PM CDT. AN ADDITIONAL HALF TO ONE INCH OF RAIN IS LIKELY THROUGH 9 PM WHICH WILL CAUSE CREEKS AND STREAMS TO RISE EVEN HIGHER...LIKELY COVERING BRIDGES AND LOW WATER CROSSINGS. MOTORISTS NEED TO AVOID AREAS WHERE WATER OF UNKNOWN DEPTH COVERS THE ROAD. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. WSS &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 8:10 PM CDT, 13 minutes earlier.
Area forecast discussion, Aug 13, 8:10 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 810 PM CDT THU AUG 13 1998 SCT TSTMS CONT OVR MID TN AT 01Z. LATEST IR SATLT STILL DEPICTS COOLG TOPS WHILE CELLS OVR WRN TN AND NE AR SUGGEST LTL WARMING OF CLOUD TOPS. 00Z BNA SNDG DEPICTS MDTLY UNSTBL AMS IN PALCE WITH PRECIP WATER VALUES ARD 1.8. 12Z GRIDDED DATA HAS 850 THETA-E GRADIENT OVR MID TN DURG OVRNIGHT HRS...THUS CONVCTN W OF MID TN WL LIKELY MOV ACRS OUR RGN LATR TNGT. WOULD SUGGEST 30% OR 40 % POP FOR MOST AREAS OF MID TN FOR RMNDR OF THE NIGHT. OVRNIGHT TEMPS APPR ON TRACK ATTM. 09
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 12:01 PM CDT | Flash Flood Warning | OHX | Giles, Lawrence | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.